0
RESEARCH PAPERS

Generalized Hypergeometric Function Solutions on the Transverse Vibration of a Class of Nonuniform Beams

[+] Author and Article Information
Han-Chung Wang

Systems Development Division, IBM, Endicott, N. Y.

J. Appl. Mech 34(3), 702-708 (Sep 01, 1967) (7 pages) doi:10.1115/1.3607764 History: Received August 08, 1966; Revised February 13, 1967; Online September 14, 2011

Abstract

With simple beam theory, solutions of normal functions for transverse vibration of a tapered beam are obtained in terms of generalized hypergeometric functions by the method of Frobenius. For the beams considered, the cross-sectional area and the area moment of inertia vary along the beam according to any two arbitrary powers of the longitudinal coordinate. The frequency equation is formulated, and the numerical results for many different tapered cantilever beams are presented.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In